Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Lubbock, TX

April 11, 2000Cottle County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2000, 7:38 PM CDT for Cottle County, King County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 7:38 PM CDT (00:38 UTC)
Expired
Apr 11, 2000, 8:30 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cottle County, TX, King County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:45 PM CDTHail 1.25Dumont, TX
Apr 11, 7:55 PM CDTHail 1Dumont, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS54 KLUB 120040
SVRLBB
TXC101-269-120130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COTTLE COUNTY IN TEXAS
  NORTHWESTERN KING COUNTY IN TEXAS

* UNTIL 830 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DUMONT...OR ABOUT 15 MILES NORTHWEST OF
  GUTHRIE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL HAS BEEN 
  REPORTED WITH THIS STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DUMONT...FINNEY...DELWIN...GROW...CHALK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3393 10053 3367 10052 3386 10019 3416 10027

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:23 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 11, 3:23 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT TUE APR 11 2000

UPPER LOW OVER NWRN NM HAS MOVED VERY LITTLE TODAY BUT THE 90KT JET
ROUNDING THE BASE OF THE TROUGH ACROSS NRN MEXICO/SRN AZ/NM ATTM
SHOULD HELP THE SYSTEM SLIDE SEWRD TONIGHT/WED. 12Z MODELS INDICATE
THE BEST LIFT WITH THIS SYSTEM WILL SHIFT INTO W TX TONIGHT.
ISENTROPIC CHARTS AND DIV-Q FIELDS THROUGH VARIOUS LEVELS SUGGEST
MOST OF THIS LIFT WILL BE GENERATED BY DIFFERENTIAL PVA WITH LITTLE
TO NO CONTRIBUTION FROM LOW LEVEL WARM ADVECTION. DESPITE THIS
SLIGHTLY LESS THAN PERFECT SETUP FOR PRECIP...SHRA/TSRA ARE ON THE
INCREASE OVER ERN NM/W TX ATTM. LOW LEVEL MOISTURE REMAINS FAIRLY
DEEP WITH STEEP MID LEVEL LAPSE RATES TO PERSIST. BELIEVE HIGH POPS
ARE WARRANTED TONIGHT BUT WILL NOT GO QUITE AS HIGH WITH THEM AS
GUIDANCE. MOST OF THE PRECIP SHOULD SHIFT INTO THE ERN AREAS ON WED
AS THE UPPER LOW SHIFTS INTO W TX AND HAVE CARRIED LIKELY POPS OVER
THE ROLLING PLAINS TAPERING THEM BACK TO CHC NEAR THE NM BORDER.
SOME BREAKS IN THE CLOUD COVER LATE WED AFTERNOON SHOULD ALLOW A
LITTLE HEATING ON THE CAPROCK AND HAVE GONE WITH MORE OF A DIURNAL
VARIATION IN TEMPS COMPARED TO TODAY.

AREA OF LARGE SCALE ASCENT SHOULD BE E OF THE CWFA BY WED NIGHT AND
HAVE ENDED MENTION OF PRECIP BY THEN ACROSS THE AREA. LOW CLOUDS MAY
BE SLOW TO ERODE OVER THE E BUT SHOULD BE ALL BUT GONE BY LATE THU
MORNING. MUCH WARMER CONDITIONS ON TAP FOR THU AND THROUGH THE
MEDIUM RANGE PERIOD AS A LEE TROUGH DEVELOPS. A WEAK FRONT SHOULD
SLIDE INTO THE CWFA BY SUN AND HAVE TRIMMED TEMPS BACK A COUPLE
CATEGORIES TO END THE WEEKEND.

FRIONA/TULIA        38/60/41/80 8400
CHILDRESS           44/56/46/83 8610
BROWNFIELD/LUBBOCK  40/61/44/83 7400
ASPERMONT           47/58/48/84 7710

.LBB...NONE.

EJC

In the hours before

Local storm report, Apr 11, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    RANSOM CANYON            TX   .75 INCH HAIL
04/11/00   LUBBOCK                        DIME SIZE HAIL REPORTED
                                          BY NWS SPOTTER
Local storm report, Apr 11, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    RANSOME CANYON            TX   .75 INCH HAIL
04/11/00   LUBBOCK                        DIME SIZE HAIL REPORTED
                                          BY NWS SPOTTER
Local storm report, Apr 11, 6:31 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
631 PM CDT TUE APR 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    NEW HOME                  TX   .75 INCH HAIL
04/11/00   LYNN                           DIME SIZE HAIL COVERING
                                          THE GROUND. REPORTED
                                          BY NWS SPOTTER.
Local storm report, Apr 11, 6:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
656 PM CDT TUE APR 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    MCADOO                    TX   1 INCH HAIL
04/11/00   DICKENS                        QUARTER SIZE HAIL COVERING
                                          THE GROUND. REPORTED BY
                                          DICKENS COUNTY EOC.
Local storm report, Apr 11, 7:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
707 PM CDT TUE APR 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    AFTON                     TX   .75 INCH HAIL
04/11/00   DICKENS                        DIME SIZE HAIL REPORTED
                                          IN AFTON BY DICKENS EOC.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.